Alert archive / South Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 9, NWS Charleston, SC

August 26, 2011Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 26, 2011, 5:23 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2011, 5:23 PM EDT (21:23 UTC)
Expired
Aug 26, 2011, 8:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WGUS52 KCHS 262123
FFWCHS
SCC015-019-270030-
/O.NEW.KCHS.FF.W.0009.110826T2123Z-110827T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT FRI AUG 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 830 PM EDT

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LARGE BAND OF HEAVY RAIN ASSOCIATED WITH HURRICANE IRENE MOVING
  ONSHORE ACROSS UPPER CHARLESTON COUNTY. TORRENTIAL RAINFALL WILL
  OCCUR WITH THIS BAND AS IT MOVES SLOWLY SOUTHWEST. 

  WITH HIGH TIDE APPROACHING...THE RISK FOR FLASH FLOODING WILL 
  INCREASE...NEAR COASTAL COMMUNITIES SUCH AS DOWNTOWN
  CHARLESTON...MOUNT PLEASANT...DANIEL ISLAND AND MCCLELLANVILLE.  
  HIGH TIDE WILL OCCUR IN THE CHARLESTON HARBOR AT 627 PM 
  EDT. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  MCCLELLANVILLE...AWENDAW...DOWNTOWN CHARLESTON...MOUNT PLEASANT...
  WILD DUNES...ISLE OF PALMS...CAINHOY...WEST ASHLEY... 


* FLASH FLOODING IS EXPECTED IN AND AROUND...
  LIGHTHOUSE ISLAND...CAPE ROMAIN...MCCLELLANVILLE...HAMPTON
  PLANTATION STATE PARK...BULL ISLAND...PRICE INLET...GARRIS
  LANDING...CAPERS INLET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
      3303 7952 3299 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7956 3290 7957
      3286 7967 3279 7973 3275 7986 3269 7988
      3281 8007 3325 7952 3324 7945 3316 7935

$$
3 follow-up statements
317 
WGUS72 KCHS 262241
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT FRI AUG 26 2011

SCC015-019-270030-
/O.CON.KCHS.FF.W.0009.000000T0000Z-110827T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
641 PM EDT FRI AUG 26 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOUTHEASTERN BERKELEY AND EASTERN CHARLESTON COUNTIES...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE BAND OF HEAVY RAIN ASSOCIATED WITH HURRICANE IRENE MOVING
ONSHORE ACROSS UPPER CHARLESTON COUNTY. TORRENTIAL RAINFALL WILL
OCCUR WITH THIS BAND AS IT MOVES SLOWLY SOUTHWEST. RADAR ESTIMATES
BETWEEN 2 AND 3 INCHES OF RAIN HAS ALREADY FALLEN NEAR THE
MCCLELLANVILLE AREA.

WITH HIGH TIDE OCCURRING NOW...THE RISK FOR FLASH FLOODING WILL 
CONTINUE NEAR COASTAL COMMUNITIES SUCH AS DOWNTOWN
CHARLESTON...MOUNT PLEASANT...DANIEL ISLAND AND MCCLELLANVILLE.

FLASH FLOODING IS EXPECTED IN AND AROUND...
MCCLELLANVILLE...AWENDAW...DOWNTOWN CHARLESTON...MOUNT PLEASANT...
WILD DUNES...ISLE OF PALMS...CAINHOY...WEST ASHLEY... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.

&&

LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
      3303 7952 3299 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7956 3290 7957
      3286 7967 3279 7973 3275 7986 3269 7988
      3281 8007 3325 7952 3324 7945 3316 7935

$$
186 
WGUS72 KCHS 262326
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT FRI AUG 26 2011

SCC015-019-270030-
/O.CON.KCHS.FF.W.0009.000000T0000Z-110827T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
726 PM EDT FRI AUG 26 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
EXTREME EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN ASSOCIATED WITH HURRICANE IRENE...
EXTENDING FROM GEORGETOWN TO NEAR AWENDAW. RADAR ESTIMATES AS MUCH
AS 2 TO 4 INCHES OF RAIN HAS FALLEN IN THE UPPER PORTIONS OF
CHARLESTON COUNTY OVER THE PAST FEW HOURS. THIS COMBINED WITH 
A LINGERING HIGH TIDE WILL CONTINUE TO PRODUCE AREAS OF FLOODING.

FLASH FLOODING IS EXPECTED IN AND AROUND AWENDAW...BULL ISLAND...CAPE
ISLAND...CAPE ROMAIN...CAPERS INLET...GARRIS LANDING...HAMPTON
PLANTATION STATE PARK...LIGHTHOUSE ISLAND...MCCLELLANVILLE...PRICE
INLET AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF SMALL
CREEKS...ROADWAYS AND LOW-LYING FARMLAND.

&&

LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
      3303 7952 3300 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7956 3290 7957
      3286 7967 3279 7973 3284 7975 3290 7975
      3302 7972 3325 7952 3324 7945 3316 7935

$$
755 
WGUS72 KCHS 270021
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT FRI AUG 26 2011

SCC015-019-270030-
/O.EXP.KCHS.FF.W.0009.000000T0000Z-110827T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
821 PM EDT FRI AUG 26 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR FOR EXTREME
EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

THE RISK FOR SIGNIFICANT FLOODING HAS ENDED WITH THE PASSAGE OF
HIGH TIDE. THE FLASH FLOOD WARNING WILL THEREFORE BE ALLOWED TO
EXPIRE AT 830 PM EDT.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
      3303 7952 3300 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7956 3290 7957
      3286 7967 3279 7973 3284 7975 3290 7975
      3302 7972 3325 7952 3324 7945 3316 7935

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:08 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 26, 5:08 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT FRI AUG 26 2011

.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO MOVE NORTH TOWARD THE NORTH
CAROLINA OUTER BANKS TONIGHT WELL OFF THE SOUTH CAROLINA COAST.
IN THE WAKE OF HURRICANE IRENE...A SURFACE TROUGH OF LOW PRESSURE
WILL PERSIST ACROSS THE REGION THIS WEEKEND INTO EARLY NEXT WEEK.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION AND SHOULD PREVAIL
THROUGH LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HURRICANE IRENE WAS MOVING NORTH ABOUT 175 MILES EAST SOUTHEAST OF
CHARLESTON AS OF 5 PM. RAIN BANDS CONTINUE TO ROTATE TO THE
SOUTHWEST AROUND THE STORM...BRINGING LOCALLY HEAVY RAINFALL AND
GUSTY WINDS TO AROUND 45 MPH. OVERALL...WINDS SHOULD REMAIN BELOW
WIND ADVISORY CRITERIA WITH FLOODING LOCALIZED ENOUGH TO NOT
WARRANT A FLASH FLOOD WATCH. HOWEVER...RADAR DOES SHOW SOME FAIRLY
HEAVY RAINFALL BEGINNING TO MOVE INTO THE CHARLESTON COUNTY COAST.
THIS MAY CAUSE SOME FLOODING ISSUES CONSIDERING HIGH TIDE IS
COMING UP AROUND 630 PM. THUS...A FLASH FLOOD WARNING MAY
EVENTUALLY BE NEEDED.

CONDITIONS WILL IMPROVE SLOWLY OVERNIGHT WITH RAIN DEPARTING TO
THE NORTHEAST. BREEZY CONDITIONS WILL LINGER...ESPECIALLY ACROSS
NORTHEAST PORTIONS OF THE FORECAST AREA WHERE TROPICAL STORM
WARNINGS WILL REMAIN IN EFFECT NORTH OF EDISTO BEACH. LOWS GENERALLY
IN THE MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
WITHIN THE CIRCULATION OF DEPARTING IRENE...SATURDAY WILL START WITH
GUSTY WINDS ESPECIALLY ACROSS NORTHERN COUNTIES...THEN WINDS SHOULD
DIMINISH AS THE DAY PROGRESSES. DOWNSLOPE/OFFSHORE FLOW WILL SUPPORT
TEMPERATURES AT LEAST IN THE MID/UPPER 90S RIGHT TO THE COAST...AND
A FEW LOCATIONS COULD TOP OUT AROUND 100F. THESE HIGHS WILL BE CLOSE
TO RECORDS...PLEASE REFER TO THE CLIMATE SECTION OF THIS DISCUSSION
FOR DETAILS.

WITH WEAKER LOW LEVEL FLOW SUNDAY AND MONDAY...THE INCREASING MARINE
INFLUENCE WILL HELP LOWER TEMPERATURES A FEW DEGREES EACH
DAY...STILL HOT IN THE MID/UPPER 90S AWAY FROM THE IMMEDIATE COAST
SUNDAY AND IN THE LOWER TO MID 90S AWAY FROM THE COAST MONDAY.

MEANWHILE...GUIDANCE DEPICTS A PERSISTENT/BROAD TROUGH AT THE
SURFACE AND ALOFT SATURDAY THROUGH MONDAY. NORMALLY...THIS TYPE OF
PATTERN WOULD FAVOR AN ENHANCED CHANCE FOR DIURNAL
SHOWERS/THUNDERSTORMS...AND TO VARYING DEGREES GUIDANCE DEPICTS
AFTERNOON/EVENING CONVECTION ESPECIALLY CENTRAL/SOUTH.
HOWEVER...MODEL SOUNDINGS DEPICT A RATHER DRY/CAPPED ENVIRONMENT.
THUS...HELD POPS BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION
THROUGH THE PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A BROAD UPPER RIDGE/SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION
TUESDAY AND WILL PREVAIL THROUGH FRIDAY. POPS LIMITED TO SLIGHT
CHANCE/MAINLY DIURNAL SHOWERS/THUNDERSTORMS. TEMPERATURES NEAR
NORMAL.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THE MAIN CONCERN AT THE TERMINALS WILL BE STRONG/GUSTY WINDS AS
HURRICANE IRENE MOVES N OFF THE SC COAST. HIGHEST WIND GUSTS
EXPECTED WITH RAIN BANDS AS THEY PUSH THROUGH FROM THE
NORTHEAST...MAINLY AT KCHS. RAIN BANDS COULD CAUSE BRIEF IFR OR
LOWER CONDITIONS. CONDITIONS WILL IMPROVE OVERNIGHT WITH GUSTS
TAPERING DOWN...ESPECIALLY AT KSAV. IF KSAV SEES WINDS DIE DOWN
ENOUGH LATE TONIGHT...MARGINAL LLWS MAY DEVELOP.

EXTENDED AVIATION OUTLOOK...GUSTY SURFACE WINDS SAT AFTERNOON. CONFIDENCE
GOOD FOR VFR.

&&

.MARINE...
TONIGHT...SEAS SHOULD PEAK EARLY THIS EVENING AS HURRICANE IRENE
MOVES CONTINUES TO MOVE NORTH AND EAST OF THE AREA. RECENT BUOY
OBS SHOW WINDS GUSTING TO AROUND 55 KT AT THE EDISTO BUOY WITH 25
FT SEAS AND GUSTING TO 35 KT AT GRAYS REEF WITH 10 FT SEAS.
CONDITIONS WILL SLOWLY IMPROVE AS THE STORM MOVES FARTHER AWAY AND
OFFSHORE/DECREASING WINDS ALLOW SEAS TO SUBSIDE. TROPICAL STORM
WARNINGS WILL REMAIN IN EFFECT FOR ALL WATERS THROUGH
TONIGHT...ALTHOUGH THEY MAY BE ABLE TO BE DROPPED BY LATE TONIGHT
FOR AT LEAST THE NEARSHORE GA WATERS. ALL MARINERS SHOULD
CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM ADVISORIES ISSUED
BY THE NATIONAL HURRICANE CENTER.

SATURDAY THROUGH TUESDAY...WILL START SATURDAY WITHIN THE
CIRCULATION OF DEPARTING IRENE...THEN WINDS WILL STEADILY DIMINISH
AND SEAS WILL SUBSIDE MARKEDLY AS THE DAY PROGRESSES.
THUS...TROPICAL STORM CONDITIONS WILL TRANSITION THROUGH SMALL
CRAFT ADVISORY CONDITIONS TO NO HEADLINES BY LATE AFTERNOON.
THEREAFTER...WITHIN A WEAK PRESSURE PATTERN WINDS AND SEAS WILL
REMAIN WELL BELOW ADVISORY THRESHOLDS THROUGH MIDWEEK.

RIP CURRENTS...LARGE SWELLS FROM POWERFUL HURRICANE IRENE WILL
CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS TODAY. FOR
SATURDAY...LOCAL GUIDANCE DEPICTS A HIGH RISK FOR RIP CURRENTS
ALONG THE SC COAST AND A MODERATE RISK FOR THE GA COAST. AN
ELEVATED RISK COULD PERSIST ALONG THE THE SC COAST INTO SUNDAY.

&&

.TIDES/COASTAL FLOODING...
TIDES ARE EXPECTED TO REMAIN HIGHER THAN WHAT THEY OTHERWISE WOULD
BE DUE TO WAVES FROM HURRICANE IRENE...LIKELY RESULTING IN SHALLOW
COASTAL FLOODING AND BEACH EROSION. BASED ON THE LATEST SURGE
GUIDANCE WE FEEL FAIRLY CONFIDENT THAT TIDES WILL REMAIN BELOW
WARNING LEVELS WITH THIS EVENING/S HIGH TIDE. HOWEVER...IT MAY BE
CLOSE...ESPECIALLY ALONG THE SC COAST WHERE MORE RAINFALL IS
EXPECTED. THEREFORE A COASTAL FLOOD ADVISORY REMAINS IN EFFECT
FOR THE ENTIRE COAST OUTSIDE OF WHERE THE TROPICAL STORM WARNING
IS ALREADY IN EFFECT.

IN ADDITION TO THE HIGH WATER LEVELS...LARGE SWELL FROM IRENE WILL
CONTINUE TO SUPPORT BREAKING WAVES UP TO AROUND 10 FT AT THE COAST
AND THUS A HIGH SURF ADVISORY CONTINUES FOR AREAS SOUTH OF THE
TROPICAL STORM WARNING.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR SATURDAY AUG 27...

SAVANNAH..............102 DEGREES IN 1938
CHARLESTON AIRPORT....99 DEGREES IN 1954
DOWNTOWN CHARLESTON...97 DEGREES IN 1998

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR GAZ117-119-139-
     141.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...TROPICAL STORM WARNING FOR SCZ045-050-052.
     HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ048-049-051.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR SCZ048-
     049-051.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.

&&
Hazardous weather outlook, Aug 26, 6:13 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
613 AM EDT FRI AUG 26 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-271115-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
613 AM EDT FRI AUG 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS WELL EAST OF
THE SOUTH CAROLINA AND GEORGIA COASTLINE TODAY AND TONIGHT. ALTHOUGH
BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE CONDITIONS ARE
NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE
AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-271115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
613 AM EDT FRI AUG 26 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048-049-051-271115-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
613 AM EDT FRI AUG 26 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS WELL EAST OF
THE SOUTH CAROLINA AND GEORGIA COASTLINE TODAY AND TONIGHT. ALTHOUGH
BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE CONDITIONS ARE
NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE
AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES IN COMBINATION WITH
ELEVATED WATER LEVELS PRODUCED BY IRENE...MAY RESULT IN SHALLOW
COASTAL FLOODING ALONG THE SOUTH CAROLINA AND GEORGIA COAST AROUND
THE TIMES OF HIGH TIDE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-050-052-271115-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
613 AM EDT FRI AUG 26 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 26, 2:52 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TROPICAL STORM   3 ESE BEAUFORT          32.41N  80.63W
08/26/2011                   BEAUFORT           SC   AWOS

            PEAK GUST OF 48 MPH REPORTED AT THE BEAUFORT AIRPORT.

&&

EVENT NUMBER CHS1100907
Local storm report, Aug 26, 3:01 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TROPICAL STORM   CHARLESTON AIRPORT      32.90N  80.04W
08/26/2011                   CHARLESTON         SC   ASOS

            A PEAK WIND GUST OF 41 MPH WAS OBSERVED AT THE
            CHARLESTON INTERNATIONAL AIRPORT.

&&

EVENT NUMBER CHS1100908
Local storm report, Aug 26, 4:24 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TROPICAL STORM   39 SSE CENTENARY        32.50N  79.10W
08/26/2011                   AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 54 KNOTS...62
            MPH.

&&

EVENT NUMBER CHS1100909
Local storm report, Aug 26, 4:25 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TROPICAL STORM   22 ESE RACCOON BLUFF    31.40N  80.87W
08/26/2011                   AMZ354             GA   BUOY

            BUOY 41008 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
            MPH.

&&

EVENT NUMBER CHS1100910
Special weather statement, Aug 26, 4:43 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT FRI AUG 26 2011

SCZ045-050-052-262230-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
443 PM EDT FRI AUG 26 2011

...RAIN BANDS WITH DAMAGING WINDS TO APPROACH EASTERN BERKELEY AND
UPPER CHARLESTON COUNTY THROUGH EARLY EVENING...

A LARGE AND POWERFUL FEEDER BAND ASSOCIATED WITH HURRICANE IRENE
WILL MOVE ONSHORE AND IMPACT MUCH OF UPPER CHARLESTON COUNTY AND
EASTERN BERKELEY COUNTY. DAMAGING WIND GUSTS TO 60 MPH ARE LIKELY
WITH THIS BAND AS IT MOVES ONSHORE...ESPECIALLY EAST OF A LINE
FROM SHULERVILLE TO ISLE OF PALMS. THIS INCLUDES MCCLELLANVILLE...
AWENDAW AND WILD DUNES.

WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH TORRENTIAL
DOWNPOURS. WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES AND
CAUSING SOME STRUCTURAL DAMAGE. POWER OUTAGES ARE POSSIBLE. PEOPLE
IN THE PATH OF THIS BAND SHOULD TAKE ACTION NOW. IN ADDITION...WITH
HIGH TIDE APPROACHING...HEAVY RAIN COMBINED WITH HIGH ASTRONOMICAL
TIDES WILL INCREASE THE RISK FOR FLOODING.
Local storm report, Aug 26, 4:56 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TROPICAL STORM   ISLE OF PALMS           32.79N  79.80W
08/26/2011                   CHARLESTON         SC   NWS EMPLOYEE

            NATIONAL WEATHER SERVICE EMPLOYEE REPORTED BREAKING
            WAVES AS HIGH AS 10 FEET AT ISLE OF PALMS.

&&

EVENT NUMBER CHS1100911

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:39 AM EDTCoastal Flood AdvisoryCHS15 hr
Aug 26, 11:07 AM EDTSpecial Weather StatementCHSBeaufort, Charleston, Colleton53 min
Aug 26, 12:07 PM EDTSpecial Weather StatementCHSBeaufort53 min
Aug 26, 2:56 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester94 min
Aug 26, 6:33 PM EDTSpecial Weather StatementCHSBeaufort, Jasper42 min

Nearby

Flash Flood Warnings in South Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.